Pseudo-laplaciens II
Annales de l'Institut Fourier, Volume 33 (1983) no. 2, p. 87-113
In this paper we study a family of self-adjoint operators Δ a which are related to the Laplace operator on some Riemann surface with finite area and one hyperbolic cusp at infinity. We study first the spectral theory of these operators; then we give an application: we prove that, generically, the Laplace operator on that kind of surface has no eigenvalue imbedded in the continuum. Finally we give a conjecture relating the zeros of the Riemann zeta function with some eigenvalues of a self-adjoint operator : that is related with some recent work by D. Hejhal.
Dans cet article, nous étudions une famille d’opérateurs auto-adjoints Δ a dérivés du laplacien sur une surface de Riemann d’aire finie et ayant au voisinage de l’infini la structure d’un cylindre [b,+[×R/Z muni d’une métrique à courbure constante -1. Après avoir étudié la théorie spectrale de tels opérateurs, nous donnons, comme application, un théorème prévoyant l’absence générique de valeurs propres immergées dans le spectre continu du laplacien de ces surfaces. Nous montrons enfin comment ceci permet de conjecturer une relation entre les zéros de la fonction zêta de Riemann et les valeurs propres d’un certain opérateur auto-adjoint ; cette dernière partie est basée sur des travaux récents de D. Hejhal.
@article{AIF_1983__33_2_87_0,
     author = {Colin De Verdi\`ere, Yves},
     title = {Pseudo-laplaciens II},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {33},
     number = {2},
     year = {1983},
     pages = {87-113},
     doi = {10.5802/aif.917},
     zbl = {0496.58016},
     mrnumber = {84k:58222},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_1983__33_2_87_0}
}
Colin De Verdière, Yves. Pseudo-laplaciens II. Annales de l'Institut Fourier, Volume 33 (1983) no. 2, pp. 87-113. doi : 10.5802/aif.917. http://www.numdam.org/item/AIF_1983__33_2_87_0/

[1] P. Büser, On Cheeger's inequality λ1 ≥ h2/4, Proc. of Symposia in Pure Mathematics, vol. 36 (1980). | Zbl 0432.58024

[2] M. Berger, P. Gauduchon et E. Mazet, Le spectre d'une variété riemannienne, Lecture Notes in Math., 194 (1971). Springer. | MR 43 #8025 | Zbl 0223.53034

[3] P. Cartier, Analyse numérique d'un problème de valeurs propres à haute précision, preprint IHES (1978). | Zbl 0491.10018

[4] J. Chazarain, Formule de Poisson pour les variétés riemanniennes, Inv. Math., 24 (1974), 65-82. | MR 49 #8062 | Zbl 0281.35028

[5] P. Cartier et D. Hejhal, Sur les zéros de la fonction zêta de Selberg, Preprint IHES (1979). | Zbl 0496.10012

[6] E. Coddington et N. Levinson, Theory of ordinary differential equations, Mc Graw-Hill (1965). | Zbl 0064.33002

[7] Y. Colin De Verdière, Pseudo-Laplaciens I, Ann. Inst. Fourier, 32, 3 (1982), 275-286. | Numdam | MR 84k:58221 | Zbl 0489.58034

[8] Y. Colin De Verdière, Une nouvelle démonstration du prolongement méromorphe des séries d'Eisenstein, C.R.A.S., Paris, 293 (1981), 361-363. | MR 83a:10038 | Zbl 0478.30035

[9] Y. Colin De Verdière, Quasi-modes sur les variétés riemanniennes, Inv. Math., 43 (1977), 15-52. | MR 58 #18615 | Zbl 0449.53040

[10] H. Donnelly, On the point spectrum for finite volume symmetric spaces of negative curvature, Comm. P.D.E., 6 (1981), 963-982. | MR 83a:58090 | Zbl 0464.35066

[11] H. Duistermaat et V. Guillemin, The spectrum of positive elliptic operators and periodic geodesics, Inv. Math., 29 (1975), 39-79. | Zbl 0307.35071

[12] V. Guillemin, Sojourn times and asymptotic properties of the scattering matrix, RIMS Symp., Kyoto, 1976. | MR 56 #6759 | Zbl 0381.35064

[13] V. Guillemin et R. Melrose, The Poisson summation formula for manifolds with boundary, Advances in Math., 32 (1979), 204-232. | MR 80j:58066 | Zbl 0421.35082

[14] L. Hörmander, Fourier integral operators I, Acta Mathematica, 127 (1971), 79-183. | MR 52 #9299 | Zbl 0212.46601

[15] D. Hejhal, The Selberg trace formula and the Riemann zêta function, Duke Math. J., 43 (1976), 441-482. | MR 54 #2591 | Zbl 0346.10010

[16] D. Hejhal, Some observations concerning eigenvalues of the laplacian and Dirichlet L-series. Recent progress in analytic number theory, Symp. Durham 1979, vol. 2 (1981), 95-110. | Zbl 0457.10009

[17] T. Kubota, Elementary theory of Eisenstein series, John Wiley (1973). | MR 55 #2759 | Zbl 0268.10012

[18] S. Lang, SL2 (R), Addison-Wesley (1975).

[19] P. Lax et R. Phillips, Scattering theory for automorphic functions, Ann. of Math. Studies, 87 (1976). | MR 58 #27768 | Zbl 0362.10022

[20] Y. Motohashi, A note on the mean-value of the Dedekind zêta function of a quadratic field, Math. Ann., 188 (1970), 123-127. | MR 42 #212 | Zbl 0198.06902

[21] W. Müller, Spectral theory of non-compact manifolds with cusps and a related trace formula, Preprint IHES, déc. 1980.

[22] G. Poitou, Sur les petits discriminants, séminaire D-P-P (1976-1977), exposé n° 6. | Numdam | Zbl 0393.12010

[23] H. Potter et E. Titchmarsh, The zeros of Epstein zêta functions, Proc. London Math. Soc., 39 (1935), 372-384. | JFM 61.0327.03 | Zbl 0011.39101

[24] B. Randol, Cylinders in Riemann surfaces, Comm. Math. Helv., 54 (1979), 1-5. | MR 80j:30065 | Zbl 0401.30036

[25] E. Titchmarsh, The theory of Riemann zêta function, Cambridge tracts in Math. and Math. Phys. (ed. 1964).

[26] K. Uhlenbeck, Generic properties of eigenfunctions, Amer. J. Math., 98 (1976), 1059-1078. | MR 57 #4264 | Zbl 0355.58017

[27] A. Venkov, Russian Math. Surveys, 34 (1979), 79-153.